Alert archive / Missouri / Flash Flood Watches in 2010
Flash Flood Watch 13, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Aug 20, 2010, 2:39 AM CDT for 6 counties in Illinois; 16 counties in Missouri. It took effect at Aug 20, 2010, 4:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2010, 2:39 AM CDT (07:39 UTC)
- In effect from
- Aug 20, 2010, 4:00 PM CDT
- Expired
- Aug 21, 2010, 3:11 AM CDT
- In force
- 11 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 22 counties
Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Monroe County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 85 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
424 WGUS63 KLSX 200739 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 239 AM CDT FRI AUG 20 2010 ILZ058-095>099-MOZ018-019-026-027-034>036-041-042-050>052-060-061- 063-064-202100- /O.NEW.KLSX.FF.A.0013.100820T2100Z-100821T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-WARREN MO- ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...ST CHARLES...ST LOUIS 239 AM CDT FRI AUG 20 2010 ...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI... INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...ADAMS IL... BROWN IL...CALHOUN IL...GREENE IL...JERSEY IL AND PIKE IL. IN MISSOURI...AUDRAIN MO...BOONE MO...CALLAWAY MO...KNOX MO... LEWIS MO...LINCOLN MO...MARION MO...MONROE MO...MONTGOMERY MO...PIKE MO...RALLS MO...SHELBY MO...ST. CHARLES MO...ST. LOUIS CITY MO...ST. LOUIS MO AND WARREN MO. * FROM THIS AFTERNOON THROUGH SATURDAY MORNING * THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL ARE EXPECTED ACROSS THE WATCH AREA LATE THIS AFTERNOON AND TONIGHT. * EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL COULD LEAD TO FLASH FLOODING OF LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ CVKING
2 follow-up statements
023 WGUS63 KLSX 202042 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 342 PM CDT FRI AUG 20 2010 ILZ058-095>099-MOZ018-019-026-027-034>036-041-042-050>052-060-061- 063-064-210845- /O.CON.KLSX.FF.A.0013.100820T2100Z-100821T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-WARREN MO- ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...ST CHARLES...ST LOUIS 342 PM CDT FRI AUG 20 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...ADAMS IL...BROWN IL...CALHOUN IL... GREENE IL...JERSEY IL AND PIKE IL. IN MISSOURI...AUDRAIN MO... BOONE MO...CALLAWAY MO...KNOX MO...LEWIS MO...LINCOLN MO... MARION MO...MONROE MO...MONTGOMERY MO...PIKE MO...RALLS MO... SHELBY MO...ST. CHARLES MO...ST. LOUIS CITY MO...ST. LOUIS MO AND WARREN MO. * THROUGH SATURDAY MORNING * THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE EXPECTED ACROSS THE WATCH AREA TONIGHT. ALTHOUGH RAIN IS FORECAST FOR THE ENTIRE NIGHT...IT CURRENTLY APPEARS THAT THE MOST INTENSE RAINFALLS WILL BE OCCURRING BEFORE MIDNIGHT. * EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL COULD LEAD TO FLASH FLOODING OF LOW LYING AREAS. RAINFALLS OF 1 TO 2 INCHES MAY OCCUR IN SOME LOCATIONS OVER A VERY SHORT PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TRUETT
767 WGUS63 KLSX 210811 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 311 AM CDT SAT AUG 21 2010 ILZ058-095>099-MOZ018-019-026-027-034>036-041-042-050>052-060-061- 063-064-210915- /O.CAN.KLSX.FF.A.0013.000000T0000Z-100821T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-WARREN MO- ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...ST CHARLES...ST LOUIS 310 AM CDT SAT AUG 21 2010 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS BEEN CANCELLED. $$ CVKING
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 20, 2:36 AM CDT, 3 minutes earlier.
Area forecast discussion, Aug 20, 2:36 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
236 AM CDT FRI AUG 20 2010
.DISCUSSION...
/235 AM CDT FRI AUG 20 2010/
COMBINATION OF A STOUT SHORTWAVE...STRONG INSTABILITY AND VERY MOIST
ATMOSPHERE WILL LEAD TO AN ACTIVE PERIOD OF WEATHER TODAY AND
TONIGHT.
THE ENTIRE MODEL SUITE DEPICTS AN AREA OF 850MB MOISTURE CONVERGENCE
WITHIN A SURGING MOISTURE/INSTABILITY AXIS FROM SOUTH CENTRAL
MISSOURI TO WEST CENTRAL ILLINOIS. THE VAST MAJORITY OF THEM ALSO
DEVELOP SOME CONVECTION/QPF IN THIS AXIS TODAY. LATEST IR SATELLITE
TRENDS OF MID CLOUDS DEVELOPING ACROSS SOUTHWEST MISSOURI FURTHER
SUPPORT THIS SCEANARIO. BELIEVE COVERAGE WILL BE ISO TO SCT...WITH
BETTER COVERAGE WAITING UNTIL LATER THIS AFTERNOON AND EVENING.
SPC HAS OUTLOOKED THE NORTHWEST HALF OF THE CWA IN A SLIGHT RISK
THIS AFTERNOON AND EVENING. PROGRESSIVE SHORTWAVE WITH AN EMBEDDED
VORTICITY MAXIMA CURRENTLY ENTERING WESTERN KANSAS WILL PROVIDE
SYNOPTIC LIFT ACROSS THE OUTLOOKED AREA LATER THIS AFTERNOON AND
INTO THE EVENING. EXPECT SCATTERED CONVECTION WILL DEVELOP ACROSS
NORTHWEST MISSOURI THIS AFTERNOON AND CONGEAL INTO A FORWARD
PROPOGATING MCS THAT WILL MOVE ACROSS THE NORTHERN HALF OF THE CWA
THIS EVENING. DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREAT.
MODELS AGREE THAT THERE WILL BE A SIGNIFICANT INCREASE IN MOISTURE
AHEAD OF THE SHORTWAVE WITH PWS RISING ABOVE 2 INCHES. THIS WILL
LEAD TO VERY EFFICIENT RAINFALL PRODUCING THUNDERSTORMS. MODELS ALSO
ADVERTISE A BROAD LOW LEVEL JET OF 25 TO 30 KTS DEVELOPING
TONIGHT...WHICH WOULD INTERACT WITH THE TRAILING END OF THE
MCS/OUTFLOW BOUNDARY. THIS CLASSIC HEAVY RAIN SCENARIO WOULD ALLOW
THUNDERSTORMS TO BACKBUILD WEST AND TRAIN OVERNIGHT FROM WEST TO
EAST. PLACEMENT OF THIS IS HARD TO FORECAST AT THIS POINT...FOR NOW
HAVE LIMITED THE FLASH FLOOD WATCH TO LOCATIONS FROM ST. LOUIS NORTH
AND WEST...AND WILL LET LATER SHIFTS DETERMINE IF IT NEEDS TO BE
EXPANDED OR TRIMMED.
THE ENTIRE THUNDERSTORM COMPLEX WILL DISSIPATE FROM NORTHWEST TO
SOUTHEAST ON SATURDAY AS A COLD FRONT MOVES SOUTH ACROSS THE CWA.
HAVE SIDED WITH COOLER GUIDANCE ON SATURDAY AS CLOUD COVER AND
MORNING PRECIPITATION WILL LIKELY KEEP TEMPERATURES IN CHECK.
NO CHANGES MADE PAST SATURDAY.
CVKING
&&
.AVIATION...
/1137 PM CDT THU AUG 19 2010/
THE LATEST GUIDANCE CONTINUES TO SUGGEST THE POTENTIAL FOR SOME
ISOLD-SCT THUNDERSTORMS DEVELOPING IN THE PRE-DAWN HOURS ALONG AN
AXIS THRU SOUTH CENTRAL-CENTRAL MO...THEN EXPANDING THIS NORTH-
SOUTH ORIENTED AXIS INTO NE MO DURING THE MORNING. THIS IS IN
RESPONSE TO WARM AIR ADVECTION AND ELEVATED MOISTURE RETURN IN THE
5000-10000 FT LAYER. CURRENTLY THERE ARE A FEW THUNDERSTORMS IN NW
AR AND NE OK THAT SUPPORT THE IDEA. IF THIS ACTIVITY DOES INDEED
MATERIALIZE IT COULD COMPLETELY MISS ANY TAF SITES. GIVEN THE
UNCERTAINTY I HAVE CONTINUED TO FORECAST ONLY SOME SCT CLOUDS
AROUND 6000 FT. THE BETTER CHANCES OF THUNDERSTORMS ARE EXPECTED
FROM LATE AFTERNOON INTO FRI NIGHT...AND THIS POTENTIAL IS LOOKING
BETTER AND BETTER WITH TIME. THUNDERSTORMS SHOULD DEVELOP IN NW
AND WEST CENTRAL MO ON FRIDAY AFTERNOON IN ADVANCE OF AN
ENCROACHING COLD FRONT...THEN MOVE EASTWARD. I HAVE NOW INTRODUCED
A PROB30 GROUP DURING THE EVENING FOR THUNDERSTORMS AT ALL THE TAF
SITES. THERE COULD BE A RATHER PROLONGED PERIOD OF VIGOROUS STORMS
ACROSS NORTHERN MISSOURI INTO WEST CENTRAL ILLINOIS LASTING WELL
BEYOND 06Z...WITH SIGNIFICANT IMPACTS.
SPECIFICS FOR KSTL...
THOUGHTS HAVE CHANGED VERY LITTLE SINCE THE PREVIOUS ISSUANCE WITH VFR
CONDITIONS DOMINATING THROUGH EARLY FRIDAY EVENING. EXPECTING CIRRUS
OVERNIGHT WITH SCATTERED CLOUDS FROM 5000-7000 FT AFTER 09Z...THEN
DIURNAL CU EXPECTED TO DEVELOP AROUND MID-MORNING FRIDAY. STILL CAN'T
RULE OUT AN ISOLD THUNDERSTORM THREAT FROM MORNING INTO THE
AFTERNOON...BUT ODDS ARE BETTER A LITTLE FURTHER WEST. THREAT FOR
THUNDERSTORMS IMPACTING THE TERMINAL ON FRIDAY NIGHT ARE LOOKING
BETTER AND HAVE NOW INTRODUCED A PROB30 GROUP BEGINNING 03Z.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH SATURDAY MORNING
FOR AUDRAIN MO-BOONE MO-CALLAWAY MO-KNOX MO-LEWIS MO-
LINCOLN MO-MARION MO-MONROE MO-MONTGOMERY MO-PIKE MO-RALLS
MO-SHELBY MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO-
WARREN MO.
IL...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH SATURDAY MORNING
FOR ADAMS IL-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-PIKE
IL.
&&
WFO LSXHazardous weather outlook, Aug 19, 4:01 PM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 401 PM CDT THU AUG 19 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 401 PM CDT THU AUG 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE FLOODING CONTINUES ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY AS A COLD FRONT DROPS SOUTHEASTWARD THROUGH THE AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST AND CENTRAL MISSOURI FRIDAY AFTERNOON AND NIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS. AFTERNOON HEAT INDEX VALUES ARE FORECAST TO TOP OUT AT AROUND 100 DEGREES BOTH FRIDAY AND SATURDAY AFTERNOONS. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 11:59 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 46 min |
| Aug 20, 12:51 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin, Madison | 39 min |
| Aug 20, 1:08 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 36 min |
| Aug 20, 11:32 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 28 min |
| Aug 20, 3:17 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 43 min |
| Aug 20, 3:56 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 49 min |
| Aug 20, 4:45 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 30 min |
| Aug 20, 5:18 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe | 57 min |
| Aug 20, 6:06 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Osage | 39 min |
| Aug 20, 6:59 PM CDT | Flash Flood Warning | LSX | Monroe, Shelby | 6 hr |
Nearby
Flash Flood Watches in Missouri, 2010Flash Flood Watches in Illinois, 2010Every flash flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.